Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 107, NWS Philadelphia/Mount Holly

July 2, 2006Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 2, 2006, 4:29 PM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2006, 4:29 PM EDT (20:29 UTC)
Expired
Jul 2, 2006, 6:00 PM EDT
In force
91 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 138 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:03 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 022032
SVRPHI
PAC025-089-022200-
/O.NEW.KPHI.SV.W.0107.060702T2029Z-060702T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT SUN JUL 2 2006

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARBON COUNTY IN NORTHEAST PENNSYLVANIA
  MONROE COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 600 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  FROM NORTHWEST OF WHITE HAVEN TO WEST OF WEATHERLY AND APPROACHING
  NORTHERN SCHUYLKILL COUNTY.  THIS LINE WAS MOVING SOUTHEAST AT
  50 MPH AND HAS PRODUCED WIND DAMAGE FARTHER WEST IN CENTRAL 
  PENNSYLVANIA.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITE HAVEN AND WEATHERLY BY 450 PM EDT...
  NESQUEHONING BY 455 PM EDT...
  LEHIGHTON AND JIM THORPE BY 500 PM EDT...
  POCONO PINES BY 505 PM EDT...
  MOUNT POCONO AND PALMERTON BY 510 PM EDT...
  BRODHEADSVILLE BY 515 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...FREQUENT AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE BE WARY ALSO FOR LOCALLY HEAVY DOWNPOURS AND POOR DRAINAGE 
FLOODING.
 
LAT...LON 4107 7508 4085 7536 4079 7569 4075 7575
      4080 7586 4091 7599 4100 7574 4105 7578
      4110 7577 4113 7571 4112 7565 4123 7555

$$

TFG
1 follow-up statement
000 
WWUS51 KPHI 022102
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
459 PM EDT SUN JUL 2 2006

PAC025-089-022200-
/O.CON.KPHI.SV.W.0107.000000T0000Z-060702T2200Z/
CARBON PA-MONROE PA-
459 PM EDT SUN JUL 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR MONROE AND CARBON COUNTIES...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE ABOUT TO ENTER THE NORTHERN
TIERS OF CARBON AND MONROE COUNTIES. DOPPLER RADAR HAS SHOWN A LARGE AREA
OF WINDS IN EXCESS OF 50 MPH WITH THIS LINE AS IT MOVED ACROSS LUZERNE 
COUNTY. THE LINE WAS MOVING SOUTHEAST AT 45 MPH. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  SUMMIT HILL AND NESQUEHONING BY 505 PM EDT...
  WEISSPORT EAST...WEISSPORT...POCONO PINES AND LEHIGHTON BY 510 PM
  EDT...
  PARRYVILLE...MOUNT POCONO AND BOWMANSTOWN BY 515 PM EDT...
  BRODHEADSVILLE BY 525 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND FREQUENT AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

THIS LINE HAS HAD A HISTORY OF PRODUCING WIND DAMAGE IN PARTS OF 
NORTHERN PENNSYLVANIA. WHEN THE STORMS APPROACH...SEEK SHELTER INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.

LAT...LON 4107 7508 4085 7536 4079 7569 4075 7575
      4080 7586 4091 7599 4100 7574 4105 7578
      4110 7577 4113 7571 4112 7565 4123 7555

$$

TFG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:50 AM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jul 2, 10:50 AM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1050 AM EDT SUN JUL 2 2006

.UPDATE /REST OF TODAY/...
THE FORECAST GENERALLY LOOKS GOOD, ONLY SOME MINOR CHANGES TO THE
GRIDS. SOUNDINGS SUPPORT CURRENT FORECAST TEMPS TOO. THERE
CONTINUES TO BE A CHANCE FOR SVR TSTM DVLPMT THIS AFTERNOON AND
EVENING. LEFTOVER TSTMS FROM LAST NIGHT CONTINUE TO MOVE E ACROSS
NRN PA/SRN NY STATE. THESE WILL CONTINUE TO MOVE EAST AND ANY
OUTFLOW BOUNDARIES WILL ACT AS AN INITIATION POINT FOR ADDITIONAL
TSTMS TO FORM. ALSO, THE POINTS MENTIONED BELOW ABOUT H8
WINDS/CAPE AND SHEAR ARE SUPPORTED BY MRNG SOUNDINGS AND 12Z
NAM/RUC.

ON THE MARINE, THE WINDS STILL LOOK TO STAY BELOW SCA CRITERIA,
ALTHOUGH THE WILL GET CLOSE ON SPEEDS, MAINLY NORTH.

RNS

&&

.PREV DISCUSSION... /ISSUED 443 AM EDT SUN JUL 2 2006/

SHORT TERM /TODAY THROUGH TUESDAY/...
FOR TODAY, REGARDING POTENTIAL CONVECTION, THERE CONTINUES TO BE
SPEED AND DIRECTIONAL SHEAR PROGGED UP TO ABOUT H8 WITH SPEED
SHEAR ABOVE THAT. H8 JET LOOKS TO GET TO ABOUT 35 KT OVER THE NRN
ZONES. THERE CONTINUES TO BE VERY ROBUST CAPE PROGGED BY 18Z.
THE WINDS AND THEIR SHEAR AND THE CAPE SHOW UP IN BOTH THE GFS
AND THE WRF, ALTHOUGH THE GFS HAS A BIT OF A CAP IN THE SOUNDINGS
THAT WE WOULD HAVE TO FIGHT THROUGH. CONFIGURATION OF THE UPPER
JET AND THE MID LEVEL IMPULSE FOR TODAY ARE NOT HANDLED WITH QUITE
THE SAME LEVEL OF AGREEMENT, BUT THE DEVELOPMENT OF A SURFACE
BOUNDARY NEAR THE AREA IS. RADAR AND WATER VAPOR IMAGERY APPEAR TO
SHOW TWO IMPULSES, ONE OVER WRN PA AND THE OTHER OVER SRN LK
MICHIGAN, AT 06Z, AND ONE CANT HELP NOTICE THAT, EVEN THOUGH
THESE IMPULSES DONT PRESENT AS TERRIBLY ROBUST, THEY HAVE MANAGED
TO GENERATE SOME SHRA ACTIVITY DURING THIS OVERNIGHT PERIOD. IT
LOOKS LIKE THE SECOND IMPULSE WILL BE WORKING WITH A FAIR WIND
FIELD AND HIGH CAPE THIS AFTERNOON, SO WE DO NOT ARGUE WITH SPC
WHEN THEY PUT ALL BUT OUR SRN ZONES UNDER A SLIGHT RISK. WE HAVE
KEPT TO CHANCE POPS BECAUSE OF THE WEAKNESS OF THE TRIGGER, BUT WE
HAVE ENHANCED WORDING BECAUSE OF THE OTHER FACTORS.

ON TEMPERATURES, THE H8 TEMPS SUPPORT 90 OR THE LOWER 90S OVER
MUCH OF THE FA. DWPTS PRESENTLY HAVE MADE IT INTO THE LOWER 60S,
WHICH FOR MOST PARTS OF THE FA FAVORS THE STAT GUIDANCE THAT WAS
SLOWER TO RAISE THEM. A SIMPLE TRANSPORT OF THE UPSTREAM DWPTS
WOULD SUPPORT THEM CLIMBING INTO THE UPPER 60S BY THIS AFTERNOON,
BUT SINCE WE SHOULD BECOME WELL MIXED LATER TODAY (WE LEAN TOWARD
THE WRF SOUNDINGS), EVEN THOSE ROBUST H8 DWPTS OF BETWEEN 12 AND
13 DEG C SHOULD HAVE THE EFFECT OF PUTTING A HALTER ON SFC DWPTS
ONCE THE FORMER GET MIXED INTO THE SFC LAYER. THIS TOPS OUR DWPTS
OUT IN THE MID 60S, AND COMBINED WITH MAX TEMPS IT RESULTS IN
URBAN HEAT INDICES MAINLY IN THE MID 90S. WE THEREFORE ARE
CONTINUING WITH THE SPS REGARDING BOTH THE SVR WX THREAT AND THE
HEAT. ONE CHANGE WE DID MAKE, GIVEN THE FAIRLY STRONG WIND FIELDS
AT LOWER LEVELS, WAS TO RAISE COASTAL MAXES A BIT.

PRESENT GUIDANCE LOOKS A BIT LESS DEFINITIVE REGARDING A TRIGGER
ON MONDAY VIS A VIS TUESDAY, AND SPC PUTS US IN A SLIGHT RISE ON
THE LATTER DAY ONLY. ALSO, THE WIND FIELD, BOTH AT THE LOWER
LEVELS AND ALOFT, PRESENTLY LOOK MORE FAVORABLE ON TUESDAY THAN ON
MONDAY. THERE ARE, HOWEVER, DEFINITE HINTS AT A MONDAY IMPULSE,
AND THERE CERTAINLY IS A SURFACE BOUNDARY HANGING AROUND. GIVEN
THE VERY WARM AND MOIST FLOW OVER US, IT WOULD NOT TAKE MUCH TO
TRIGGER CONVECTION. WE THEREFORE MAINTAINED THE POPS IN THE LATTER
PERIODS OF THE SHORT TERM. WE DO NOTE WITH A BIT OF CONCERN THE
LARGE DISCREPANCY BETWEEN MAV AND MET MAX TEMPS ON TUESDAY. THE
WRF H8 TEMPS SUPPORT THE MET MAXES TO A FAIR DEGREE, AND WE HAVE
THEREFORE COMPROMISED BETWEEN THE MAV AND MET.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THERE WERE NO CHANGES TO THE LONG TERM. THE PREVIOUS DISCUSSION...
A FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS OUR REGION FOR
WEDNESDAY BEFORE IT SINKS TO THE SOUTH ON THURSDAY AND FRIDAY.  HIGH
PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTH FOR THE END OF THE
WEEK, BRINGING SOMEWHAT COOLER AND DRIER WEATHER FOR THURSDAY,
FRIDAY AND SATURDAY.

AVIATION...
VFR CONDITIONS THIS MORNING WILL GIVE WAY TO INCREASING AMOUNTS OF
CLOUDS THIS AFTERNOON. THE RIDE WILL BECOME BUMPY THIS AFTERNOON
WITH WRF AND GFS SOUNDINGS SHOWING A FAIR AMOUNT OF CAPE (BETWEEN
2000-3000 J/KG). WRF MODEL SUGGESTS THE CAPES BEING RELEASED INTO
STRONG TSRA WHILE THE GFS HOLDS THE CAP IN STRONG. I DO EXPECT
SCATTERED STRONG CONVECTION THIS AFTERNOON, SO I PUT CB GROUPS IN
THE TEMPO GROUPS TO COVER THIS. SURFACE WINDS WILL BE MODERATE FROM
THE SOUTH TO SOUTHWEST. THE WINDS WILL BECOME LIGHT FROM THE WEST
TONIGHT.

MARINE...
THE WIND PROGS FROM THE 00Z RUNS ARE NOT TOO DIFFERENT FROM THE
PREVIOUS RUNS. WE WILL MAINTAIN CONTINUITY AND KEEP THE WINDS JUST
BELOW SCA FLAG CRITERIA FOR NOW. I WILL KEEP THE FEW OR OCNL GUSTS
NEAR 25 KT PHRASING FROM PREVIOUS FCST. SCATTERED STRONG
THUNDERSTORMS WILL OCCUR THIS AFTERNOON WITH STRONG WINDS GUSTS THE
MAIN THREAT. IF YOU WILL BE OUT ON THE WATERS TODAY, KEEP AN EYE TO
THE SKY AND WATCH OUT FOR THESE THUNDERSTORMS. STA TUNED TO NOAA
WATHER RADIO ALL HAZARDS. THE WINDS BECOME LIGHTER OVER THE WATERS
MONDAY AND THEY STAY THAT WAY INTO TUESDAY. WRF PROGS SHOW WINDS
WILL INCREASE TO NEAR SCA CRITERA AGAIN TUESDAY NIGHT AFTER THE
FRONT MOVES BACK TO THE NORTH. WAVEWATCH IS DOING FAIRLY WELL,
PERHAPS A FOOT OR SO HIGH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&

SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION/MARINE...OHARA
Hazardous weather outlook, Jul 2, 5:16 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 AM EDT SUN JUL 2 2006

ANZ450-451-DEZ001-MDZ008-NJZ001-007>010-012>020-026-027-PAZ054-
055-060>062-067>071-031000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
516 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, NORTHERN DELAWARE, THE ADJACENT PORTION OF THE
MARYLAND EASTERN SHORE, AND NORTHERN, CENTRAL AND SOUTHWEST NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PLACED EASTERN
PENNSYLVANIA, NORTHERN, CENTRAL AND SOUTHWESTERN NEW JERSEY,
NORTHERN DELAWARE AND THE ADJACENT PORTION OF THE MARYLAND EASTERN
SHORE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WIND, BUT LARGE HAIL AND
HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING ALSO ARE POSSIBLE.

PRIOR TO ANY THUNDERSTORM ACTIVITY, HEAT INDICES IN THE URBANIZED
AREAS OF THE DELAWARE VALLEY ARE FORECAST TO CLIMB INTO THE MID
90S TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF CONVECTION CONTINUES AT LEAST THROUGH TUESDAY NIGHT,
AND THE HEAT AND HUMIDITY ALSO WILL LINGER THROUGH THE REST OF THE
HOLIDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

ANZ430-431-452>455-DEZ002>004-MDZ012-015-019-020-NJZ021>025-
031000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
516 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHERN NEW JERSEY, CENTRAL
AND SOUTHERN PORTIONS OF DELAWARE AND ADJACENT PORTIONS OF THE
MARYLAND EASTERN SHORE.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES INLAND ARE FORECAST TO CLIMB INTO THE MID 90S TODAY.
THERE ALSO IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF CONVECTION WILL INCREASE THROUGH TUESDAY, AND THE
HEAT AND HUMIDITY WILL LINGER THROUGH THE REST OF THE HOLIDAY
PERIOD AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

MPD

In the hours before

Special weather statement, Jul 2, 1:07 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
107 PM EDT SUN JUL 2 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-030100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
107 PM EDT SUN JUL 2 2006

...HOTTER AND MORE HUMID DAYS WITH THE CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS THROUGH THE FOURTH...

A SOUTHWESTERLY RETURN FROM FROM AN OFFSHORE HIGH PRESSURE HAS
BROUGHT A HOTTER AND CONSIDERABLY MORE HUMID AIR MASS TO OUR AREA
FOR THE REST OF THE HOLIDAY PERIOD. HIGH TEMPERATURES AWAY FROM
THE HIGHER TERRAIN TODAY WILL AVERAGE IN THE UPPER 80S AND LOWER
90S WITH AFTERNOON HEAT INDICES IN URBAN AREAS REACHING INTO THE
MID 90S.

A COLD FRONT WILL TRY TO APPROACH THE REGION THIS AFTERNOON,
BUT IT WILL DO A BETTER JOB OF MANUFACTURING THUNDERSTORMS THAN
CLEARING THE REGION. AN ORGANIZED LINE OF STRONG TO POSSIBLY
SEVERE STORMS COULD OCCUR THIS AFTERNOON, ESPECIALLY ACROSS
NORTHERN PARTS OF PENNSYLVANIA AND NEW JERSEY.

THE FRONT IS EXPECTED TO STALL CLOSE TO OUR AREA ON MONDAY. THIS
WILL GIVE ANOTHER HOT AND HUMID DAY ESPECIALLY FROM THE GREATER
PHILADELPHIA METROPOLITAN AREA SOUTHWARD WITH HIGH TEMPERATURES
AROUND 90 AND AFTERNOON HEAT INDICES IN URBAN AREAS APPROACHING THE
MID 90S. ON MONDAY, THE GREATER CHANCE FOR AN ORGANIZED LINE OF
STRONG TO POSSIBLY SEVERE STORMS WOULD FAVOR THE AREA FROM AROUND
PHILADELPHIA AND CENTRAL NEW JERSEY SOUTH.

A SECOND AND MUCH STRONGER COLD FRONT IS THEN FORECAST TO APPROACH
THE AREA ON THE FOURTH. UNFORTUNATELY, THIS FRONT MIGHT OFFER THE
REGION ITS BEST CHANCE FOR A MORE WIDESPREAD AND STRONGER
THUNDERSTORM EVENT. UNLESS IT ARRIVES EARLIER THAN EXPECTED,
HOWEVER, THE FOURTH SHOULD BE ANOTHER DAY OF HEAT AND HUMIDITY.

WHILE WE HAVE HAD TWO SIMILAR HOT AND HUMID SPELLS SO FAR THIS SUMMER,
IT IS STILL WISE TO RESPECT THE HEAT AND HUMIDITY OVER THE HOLIDAY
PERIOD. MAKE SURE YOU WEAR LIGHT WEIGHT CLOTHING AND DRINK PLENTY
OF NON-CAFFEINATED AND NON-ALCOHOLIC BEVERAGES. MAKE SURE THE
ELDERLY, THE YOUNG AND THE INFIRM ARE KEPT AS COOL AS POSSIBLE.
TRY TO SCHEDULE THE MOST STRENUOUS ACTIVITIES DURING THE COOLEST
PART OF THE DAY.

DO NOT FORGET YOUR PETS. AT A MINIMUM, THEY REQUIRE PLENTY OF COOL
WATER AND A SHADED AND WELL VENTILATED PLACE TO REST. THE MOST
HUMANE THING TO DO IS TO BRING THEM INTO AN AIR CONDITIONED
ENVIRONMENT.

WITH MANY OUTDOOR ACTIVITIES PLANNED OVER THE NEXT COUPLE OF DAYS,
BE WARY THAT THE THUNDERSTORMS COULD CARRY QUITE A PUNCH AS THEY
RUMBLE THROUGH. WHILE NONE OF THESE DAYS WILL BE TOTAL WASHOUTS,
THE THUNDERSTORMS WILL CONTAIN GUSTY, POSSIBLY DAMAGING WINDS, HAIL,
FREQUENT LIGHTNING AND HEAVY DOWNPOURS. PLEASE MAKE SURE TO SEEK
SHELTER AT THE FIRST SIGN OF THREATENING WEATHER. THIS IS
ESPECIALLY TRUE FOR MARINERS AND BOATERS THAT WILL NEED EXTRA TIME
TO SEEK SAFE HARBOR, MANY TIMES, THAT SAFE HARBOR IS IN THE
DIRECTION OF THE APPROACHING STORMS.

WHILE NO WIDESPREAD FLOODING IS EXPECTED, SOME ISOLATED FLASH
FLOODING OF SMALLER CREEKS AND URBAN AREAS IS POSSIBLE. ANYONE
CAMPING NEAR THEM SHOULD HEAD FOR HIGHER GROUND IF A FLASH FLOOD
WARNING IS ISSUED FOR YOUR PART OF THE COUNTY OR IF FLOOD WATERS
ARE RAPIDLY APPROACHING.

GIGI/MPD/MEOLA/STAUBER
Special weather statement, Jul 2, 2:21 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
221 PM EDT SUN JUL 2 2006

NJZ001-PAZ054-055-022200-
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
221 PM EDT SUN JUL 2 2006

...STRONG STORMS ON THE WAY...

DOPPLER RADAR WAS INDICATING STRONG THUNDERSTORMS MOVING ACROSS THE
NORTHERN TIER OF PENNSYLVANIA AND APPROACHING LYCOMING COUNTY.
THE STORMS ARE MOVING EAST AT ABOUT 50 MPH AND A COUPLE OF NEW
STORMS ARE FORMING ALONG THE LEADING EDGE. GIVEN THE PRESENT
MOTION THE STORMS THEY WILL PASS NEAR OR JUST NORTH OF THE POCONOS
AND SUSSEX COUNTY NEW JERSEY BETWEEN 400 PM AND 600 PM THIS
AFTERNOON. THE STORMS HAVE BEEN VERY PROFICIENT AND PRODUCING
LIGHTNING AND THERE HAVE BEEN ABOUT 800 CLOUD-TO-GROUND LIGHTNING
STRIKES IN PENNSYLVANIA DURING THE PAST HOUR. IF YOU HAVE OUTDOOR
PLANS THIS AFTERNOON KEEP A WARY EYE TO THE SKY AND HEAD INDOORS
AT THE FIRST SIGN OF THREATENING WEATHER. THE MOST UNSTABLE AIR
MASS IN PENNSYLVANIA IS JUST EAST OF THIS AREA, SO FURTHER
INTENSIFICATION OF THE STORMS ARE POSSIBLE. EVEN WITHOUT GETTING
STRONGER WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS ALONG WITH THE
FREQUENT LIGHTNING WILL ACCOMPANY THE STORMS.

PRECEDING THIS AREA, THERE ARE A COUPLE OF WIDELY SCATTERED AND WEAKER
SHOWERS THAT WILL MOVE THROUGH THE POCONOS AND NORTHWEST NEW
JERSEY BETWEEN NOW AND 4 PM.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:47 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh58 min
Jul 2, 6:09 PM EDTSevere Thunderstorm WarningPHIChester66 min
Jul 2, 6:12 PM EDTSevere Thunderstorm WarningPHINorthampton63 min
Jul 2, 6:24 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery36 min
Jul 2, 6:54 PM EDTSevere Thunderstorm WarningPHIDelaware51 min
Jul 2, 6:58 PM EDTSevere Thunderstorm WarningPHIBucks32 min
Jul 2, 7:01 PM EDTSevere Thunderstorm WarningPHIMontgomery, Philadelphia59 min
Jul 2, 7:38 PM EDTSevere Thunderstorm WarningPHIBucks37 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.